Young Carers of The Mix, we need you! Tell us about your experiences of our services and give yourself a chance to win £50 of Amazon vouchers.

microgynon, implanon and cilest

Former MemberFormer Member The Mix Honorary GuruPosts: 1,876,328 The Mix Honorary Guru
hello!

i started on microgynon in january last year and everything was fine. i decided to have implanon fitted in may. the side effects i suffered from were terrible. i became an entirely different person and in november of last year i was diagnosed with depression. i'm very sure the implanon had something to do with this. as well as the implant i was also taking microgynon, both prescribed by my local family planning clinic, because the implant made me bleed CONSTANTLY.
last friday (21st jan) i had my implant removed and the doctor at the clinic advised me to try a different pill. she suggested an oestogen dominant one as the implant and microgynon are both progesterone dominant. she said this would help my moods get back to normal. she gave me 3 months of cilest to try. i have researched it and i have to say, i am TERRIFIED to start taking it. the reviews i've read are just terrible. most of them include people talking about becoming depressed, paranoid etc which is something i am trying to avoid at all costs - i've had enough of this the past year to last me a life time.

i was wondering if anyone could tell me why i might have been given cilest if it has affected other peoples moods so badly? is it likely to do this to me? thanks!

Comments

  • Former MemberFormer Member The Mix Honorary Guru Posts: 1,876,328 The Mix Honorary Guru
    Have you considered a coil?
  • Former MemberFormer Member The Mix Honorary Guru Posts: 1,876,328 The Mix Honorary Guru
    it's not something that appeals to me at all. i was really hoping for the implant to work, but i was one of the unlucky ones apparently.
  • Former MemberFormer Member The Mix Honorary Guru Posts: 1,876,328 The Mix Honorary Guru
    I wouldn't rely too much on reviews on the internet. Normally with things like that if you have a good experience with something you might tell one person, if that, but if you have a bad experience you shout it from the rooftops, so the reviews aren't always a good representation of experiences.

    I was on cilest for a while and had absolutely no problems with it at all, and it was a pretty stressful period of my life so mood swings could have tipped me over the edge! How was your mood on microgynon, before all the implant palaver?
  • Former MemberFormer Member The Mix Honorary Guru Posts: 1,876,328 The Mix Honorary Guru
    Try not to worry about the reviews! I've suffered with depression for 6 years. 3 years ago I started on cilest- it had no negative effect on my mood- I stayed the same up and down person I've always been! No other side effects either! 
  • Former MemberFormer Member The Mix Honorary Guru Posts: 1,876,328 The Mix Honorary Guru
    thanks for your replies!

    Kaff - from what i can remember i was okay. i don't know if it was maybe the double dose of hormone i was taking that affected me so badly. i'm just worried to try anything really. i've read a lot about cilest and random bleeding as well which worries me. that is something i'd really rather avoid! i had no random bleeds on micogynon.

    -learning-to-live- - that has made me feel a bit better! i'm just worried that now im dealing with depression i'm never really going to get rid of it. i want to avoid making it worse as much as i possibly can though which i why i want to take the right pill!
  • Former MemberFormer Member The Mix Honorary Guru Posts: 1,876,328 The Mix Honorary Guru
    onh wrote: »
    i've read a lot about cilest and random bleeding as well which worries me. that is something i'd really rather avoid! i had no random bleeds on micogynon.

    Well I was actually switched to cilest from microgynon to help stop random bleeding! It worked for me :)
  • Former MemberFormer Member The Mix Honorary Guru Posts: 1,876,328 The Mix Honorary Guru
    it's so confusing! i'm being put on cilest so help my moods, yet people say it affects their moods badly, and you were put on it to help bleeding whereas a lot of people say it causes it!

    i wish there was just one pill that we could all take with no terrible side effects. i'm still not sure if i should try it or just stick to microgynon.
  • Former MemberFormer Member The Mix Honorary Guru Posts: 1,876,328 The Mix Honorary Guru
    Different hormones affect people differently, so there's really no point at all not trying one because someone else had a problem with it.

    Lots of people find microgynon perfect, you obviously don't, and the only way to find what's good for you is through trial and error. (Although as a rule, the others tend to be better than microgynon because that's the main one they start everyone on). Any artificial hormone has the potential to cause the same long list of side effects, the only way to know what it will do to you is to try it.
Sign In or Register to comment.